Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 7, 2005, 1:54 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 7, 2005, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 071758
FFWCTP
PAC107-072100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 PM EDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 500 PM EDT
* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING FROM NEARLY STATIONARY THUNDERSTORMS
OVER CENTRAL SCHUYLKILL COUNTY BETWEEN POTTSVILLE...MINERSVILLE AND
TREMONT.
NEARLY STATIONARY THUNDERSTORMS WILL DUMP ANOTHER 1 TO 2 INCHES OF RAIN
BY 4 PM JUST TO THE SOUTH OF INTERSTATE 81 BETWEEN POTTSVILLE AND
TREMONT...ALONG STATE ROUTE 2 09.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
PLEASE REPORT ANY FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7
7 2.
LAT...LON 4075 7618 4065 7617 4054 7642 4062 7647
4074 7630
$$
FORECASTER:1 follow-up statement
000
WGUS71 KCTP 071927
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT THU JUL 7 2005
PAC107-072100-
SCHUYLKILL PA-
319 PM EDT THU JUL 7 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM EDT FOR SCHUYLKILL
COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERSISTENT HEAVY RAIN FALLING ACROSS CENTRAL AND NORTHERN
SCHUYLKILL COUNTY...FROM NEAR MINERSVILLE...NORTHEAST TO SHENANDOAH
AND MAHANOY CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. CLAIR...
FRACKVILLE...GILBERTON AND MAHANOY CITY.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE
WARNING AREA...TO THE NORTH OF MINERSVILLE AND POTTSVILLE THROUGH
5 PM. MORE HEAVY RAIN FROM THE REMNANTS OF TROPICAL STORM
CINDY WILL SPREAD NORTHEAST INTO THE AREA TONIGHT THROUGH FRIDAY AND
COULD CAUSE ADDITIONAL FLOODING PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT ANY FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7
7 2.
LAT...LON 4075 7618 4065 7617 4054 7642 4062 7647
4074 7630
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:47 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 9:47 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 AM EDT THU JUL 7 2005 .SHORT TERM (REST OF TODAY)... WILL BE SENDING OUT AN UPDATE SHORTLY...MAINLY JUST A FEW MINOR CHANGES...MAINLY WORDING. && .PREVIOUS DISCUSSION... (ISSUED 305 AM EDT THU JUL 7 2005) SHORT TERM (TODAY THROUGH FRIDAY)... DRIER AIR HAS MOVED INTO MOST OF CENTRAL PA WITH TDS NOW IN THE UPPER 50S TO LOWER 60S EVERYWHERE WITH THE EXCEPTION OF THE LOWER SUSQ VALLEY WHERE SOME HUMIDITY REMAINS. FOR TODAY...WE WILL SEE AN INCREASE IN CLOUDS FROM CINDY AS THE SYSTEM SPREADS STEADILY NORTHEAST. STILL THE CHANCE OF A SHOWER OR THUNDERSTORM...MAINLY IN THE AFTERNOON AS WE REMAIN MARGINALLY UNSTABLE UNDER WEAK FLOW ALOFT. THE MID LEVEL INVERSION IS NOT AS PRONOUNCED IN THE PROGGED SOUNDINGS TODAY AS IT WAS YESTERDAY SO IF WE CAN SEE ANY KIND OF SIG SUNSHINE...ACTIVITY COULD BE SCATTERED AROUND A BIT MORE THAN YESTERDAY. WILL CONFINE BEST CHC POPS TO AFTER THE NOON HOUR AFTER KEEPING THE MORNING MAINLY DRY. AFTER THIS AFTERNOON THE FORECAST GETS AFFECTED BY THE REMAINS OF CINDY. BOTH ETA AND GFS BRING MUCH NEEDED RAINS INTO THE REGION...BUT DIFFER ON TIMING AND EXTENT. ETA WASHES MORE PRECIP INTO CENTRAL AND WESTERN PARTS OF MY REGION THAN DOES THE GFS. IT DOES THIS BY TAKING THE LOW FURTHER WEST AND ON A SLOWER TRACK THAN THE GFS. THIS RESULTS IN A PROLONGED PERIOD OF UPSLOPIING...SE FLOW DEVELOPING. THE GFS AGREES MORE CLOSELY WITH THE CANADIAN/ECMWF AND NOGAPS TAKING A MORE COHERENT SYSTEM UP THRU THE DELMARVA REGION...LIMITING THE PERIOD OF TIME WE ARE EXPOSED TO THE ANOMALOUS SOUTHEASTERLY FLOW. THIS CONFINES BEST PRECIP TO THE SERN 1/4 OR SO OF THE CWA. HAVE DISCOUNTED THE SREFS FOR THE MOST PART GIVEN WHAT I FEEL IS THE CONTRIBUTION TO THE ENSEMBLE BY A BAD ETA FORECAST. LOOKING MAINLY TO THE GFS SOLUTION FOR THE SYSTEM...THIS WILL BRING RAIN INTO THE AREA TONIGHT...REACHING THE SRN ZONES THIS EVENING..AND SPREADING OVER MOST OF THE AREA OVERNIGHT. STILL WRESTLING WITH THE ACTUAL POPS FOR NWRN PA...GIVEN THE WET ETA CONTRIBUTION TO SHORT TERM ENSEMBLE POPS....BUT AT LEAST CHC POPS UP THERE. THINK STEADY PRECIP WILL TAPER TO SHOWERS AFTER FRI MORNING...WITH CHC POPS LASTING INTO THE EVENING. LA CORTE LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... SATURDAY HAS THE GFS...HAVE DISCOUNTED THE ETA SINCE IT IS PRETTY MUCH DISAGREES WITH MOST OTHER MODEL GUID...PAINTING THE ALL TOO FAMILIAR SPOTTY SHOWERY OUTCOME AS THE UPPER LOW KEEPS CYCLONIC FLOW OVER THE STATE. I KEPT POPS IN THE SLIGHT CHC RANGE AS I CANNOT SEE ACTIVITY BEING WIDESPREAD. AFTER THAT WE SHUD DRY OUT AS THE SFC HIGH BUILDS IN AND WE START TO SEE THE EFFECTS OF HGHTS AND THICKNESSES BUILDING OVER CTRL CANADA AND EVENTUALLY INTO THE NERN US. MREF SHOWS SIG UPPER HGHT ANOMALY DEVELOPING BY MONDAY WITH ABOVE NORMAL HGHTS ACROSS THE NRN PART OF THE US PRETTY MUCH RIGHT INTO WEEKS END. SHUD BE A VERY SUMMERY WEEK DEPENDING ON THE TRACK OF DENNIS. AT THIS TIME..ECMWF AND MREF TAKE SYSTEM TWD THE LOWER PLAINS. 00Z GFS SHOWED IT HITTING EAST OF NEW ORLEANS AND THEN STALLING OVER LOWER TENN VALLEY. STILL WAY TOO EARLY TO SPECULATE. LA CORTE AVIATION... EXPECT SOME LOCAL VISIBILITY RESTRICTIONS...MAINLY INTO THE MVFR RANGE...OVERNIGHT DUE TO FOG. OTHERWISE VRF CONDS WILL PREVAIL THROUGH THE FIRST HALF OF THE PD THOUGH CLOUDS AND LOW LEVEL MOISTURE WILL BE ON THE INCREASE AHEAD OF APPROACHING REMNANTS OF FORMER TROPICAL STORM CINDY. SCT SHOWERS WITH THIS SYSTEM WILL ARRIVE LATE AFTN AND SPREAD FROM SOUTH TO NORTH AND WITH ONLY LOCALIZED VIS/CIG PROBLEMS. AS PCPN INCREASES IN COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS THUR NIGHT INTO FRI MORN HOWEVER...VIS AND CIGS WILL DROP TO MVRF AND LOCALLY IFR CONDITIONS. BG && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ064>066 FROM 2 AM FRIDAY TO 6 PM FRIDAY. NY...NONE. && SHORT TERM...MARTIN
Hazardous weather outlook, Jul 7, 4:46 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT THU JUL 7 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080845- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 446 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY: THE RAINFALL FROM THE REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO PASS OVER SOUTHEASTERN PENNSYLVANIA LATER TONIGHT INTO FRIDAY. SEE THE LATEST FLOOD WATCH (WGUS61 KCTP PHLFFACTP) FOR MORE DETAILS. SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 1:02 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM FLASH FLOOD LEBANON 40.34N 76.42W
07/07/2005 LEBANON PA EMERGENCY MNGR
3-4 FEET OF WATER IN TOWN. SEVERAL WATER RESCUES AND
PEOPLE STRANDED IN AUTOMOBILES IN THE VICINITY OF THE
MIDDLE SCHOOL AND CUMBERLAND STREET.
&&
LAMBERTLocal storm report, Jul 7, 1:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 ESE MYERSTOWN 40.36N 76.26W
07/07/2005 2.44 INCH LEBANON PA TRAINED SPOTTER
HEAVY RAIN BEGAN AT 1200PM AND BY 135PM 2.44 INCHES OF
PRECIPITATION HAD FALLEN. NEARBY CREEK IS OUT OF ITS
BANK.
&&
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:38 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jul 7, 3:42 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 4 hr |
| Jul 7, 6:52 PM EDT | Flash Flood Warning | CTP | Adams | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.